MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the concerto coil was returned for analysis within a shipping box; within an opened concerto outer carton; within a sealed plastic biohazard pouch and within a piece of lint-free wipe.The unknown non-medtronic micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the concerto implant coil was found damaged.The implant coil was found already detached from the pusher.The pusher was not returned for analysis.The detach element stick was found broken.Testing/analysis: the concerto coil could not be used for resistance testing due to the damaged condition and due to the implant already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Customer reported the cause of the resistance was due to mishandling and the ifu instructions were not followed.The returned concerto implant coil was found damaged and the detach element stick was found broken.It is likely these damages occurred due to advancing against the reported resistance.As the unknown micro catheter used during the event was not returned for analysis, any contributing factors of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two coils were trapped in the multipurpose delivery catheter possibly due to mishandling.The proce dure was completed with inputs from the company and competing products.The ifu (instruction for use) was not followed during preparation, procedure, post-procedure as no rebar microcatheter was used.No patient symptoms or complications were associated with this event.There was no medical or surgical intervention, the event did not lead to or extend hospitalization, and there was no injury.The lesion/vessel site associated with the event was the left distal gonadal vein.It was noted the patient's vessel tortuosity was moderate.There was no calcification.The vessel was not pre or post-dilated.It was noted that there were abnormalities in relation to anatomy including pelvic varicose veins.Additional information received that the cause of the resistance was the physician did not adequately address the coil with the hypotube.The resistance was located in the distal section.The coils came out of the introducer sheaths smoothly.There was a kink/damage to the coils observed after removal.The catheter was not a medtronic product.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20687627
Report Number2029214-2024-02121
Device Sequence Number15585635
Product Code KRD
UDI-Device Identifier00847536045064
UDI-Public00847536045064
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB712133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight60 KG